What kind of side effects should I expect from blood thinning and seizure medications?
I had hearth valve replacement and also suffering from seizure at same time. Lately I'm having hard time controlling my INR test are coming back very low (1.8) and noticed lately I have hard keep balanced with my walking from knees down like I about to fall, and the seizure medicine that have increased from my current dose of having seizure. Would all this issues causing me more health issues? Thanks.
You have asked a few different questions that are not necessarily related. Your INR test that keeps coming back low is due to a combination of incorrect dosing your warfarin medication (Coumadin), and your diet. People with mechanical heart valve replacements should have an INR at least above 2 depending on the type of valve that you received. If you eat a lot of foods that are high in vitamin K (such as green leafy vegetables), then your INR will be harder to increase with warfarin. This is something that can be challenging, but hopefully you and your doctors will get right eventually. I don't think that your warfarin or INR has anything to do with your balance. Some seizure medications can have side effects such as loss of balance. There are many different types of seizure medications, so I can't tell you if yours is responsible. However, given the likely possibilities, I would say that a neurological cause is the most likely. Thus, I would suggest scheduling an appointment with your neurologist. He or she can perform a neurological examination to tease out what could be causing your balance issues. Your neurologist will be able to tell if this could be a side effect of your anti-seizure medication. Good luck.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.
Search for an answer:
- Is there a risk to the brain during skull base surgery?
- I have a bad headache. Can I watch tv?
- My daughter is 9 years old and complains about having headaches a lot. What could it be?
- Why do I have sore cracking joints and bones?
- How should I explain a neurological critical care consultation to my mother?
Need More Info?